Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 60, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 25, 2012, 4:02 PM EDT. It took effect at Jul 26, 2012, 8:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2012, 4:02 PM EDT (20:02 UTC)
- In effect from
- Jul 26, 2012, 8:00 AM EDT
- Expired
- Jul 26, 2012, 3:32 PM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
899 WHUS71 KBUF 252002 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 402 PM EDT WED JUL 25 2012 LEZ040-041-260415- /O.NEW.KBUF.SC.Y.0060.120726T1200Z-120727T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 402 PM EDT WED JUL 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY. * WINDS...SOUTHWEST WINDS 10 TO 20 KNOTS. * WAVES...WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APFFEL
4 follow-up statements
197 WHUS71 KBUF 260201 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1001 PM EDT WED JUL 25 2012 LEZ040-041-261015- /O.CON.KBUF.SC.Y.0060.120726T1200Z-120727T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1001 PM EDT WED JUL 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
294 WHUS71 KBUF 260803 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 403 AM EDT THU JUL 26 2012 LEZ040-041-261615- /O.CON.KBUF.SC.Y.0060.120726T1200Z-120727T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 403 AM EDT THU JUL 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
860 WHUS71 KBUF 261343 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 943 AM EDT THU JUL 26 2012 LEZ040-041-262145- /O.CON.KBUF.SC.Y.0060.000000T0000Z-120727T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 943 AM EDT THU JUL 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
170 WHUS71 KBUF 261932 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 332 PM EDT THU JUL 26 2012 LEZ040-041-262045- /O.CAN.KBUF.SC.Y.0060.000000T0000Z-120727T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 332 PM EDT THU JUL 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ APFFEL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 25, 3:50 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 25, 3:50 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EDT WED JUL 25 2012
.SYNOPSIS...
SOME SUNSHINE AND CIRRUS THIS EARLY EVENING WITH HIGH PRESSURE
OVERHEAD WHICH IS ALSO BRINGING MORE COMFORTABLE TEMPERATURES AND
LEVELS OF HUMIDITY. THE DRY CONDITIONS WILL END LATER THIS EVENING
AS SHOWERS AND STRONG THUNDERSTORMS MOVE ACROSS OUR AREA. ON
THURSDAY A ROUND OF SHOWERS AND SOME STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED TO MOVE IN AHEAD OF A COLD FRONT...AND
BRING MUCH NEEDED RAIN...THOUGH SOME STORMS COULD PRODUCE DAMAGING
WINDS AND ISOLATED FLOODING.
&&
.NEAR TERM /THROUGH THURSDAY/...
HIGH PRESSURE THIS LATE AFTERNOON OVER NEW YORK STATE IS PROVIDING
FOR SOME SUNSHINE...THOUGH MID LEVEL CLOUDS AND CIRRUS ARE BEGINNING
TO FILTER INTO THE CWA FROM THE WEST. AN AREA OF LOW PRESSURE IS
LOCATED OVER THE FAR WESTERN GREAT LAKES REGION WITH A WARM FRONT
ACROSS THE CENTRAL LAKES AND DOWN INTO THE LOWER OHIO VALLEY.
AS THIS AREA OF HIGH PRESSURE ADVANCES TOWARDS NEW ENGLAND OVERNIGHT
A WARM FRONT FROM THE OHIO VALLEY ADVANCING NORTH AND EASTWARD
THROUGH THE OVERNIGHT. A STRONG LOW LEVEL JET WILL SURGE NORTHWARD
OVERNIGHT AND ON THE LEADING CONVERGENT EDGE...EXPECT AN AREA OF
SHOWERS AND THUNDERSTORMS OVERNIGHT. THESE THUNDERSTORMS WILL BE
ELEVATED IN NATURE WITH ELEVATED CAPE OF OVER 1000 J/KG AND SI
DROPPING WELL BELOW 0 C OVERNIGHT.
AS THE WARM FRONT PRESSES NORTHWARD EXPECT A COMPLEX OF
THUNDERSTORMS OVER LOWER ONTARIO CANADA TO REACH WNY AROUND OR JUST
PAST MIDNIGHT. THERE IS A CHANCE THAT DAMAGING WIND GUSTS MAY
ACCOMPANY THE COMPLEX OF THUNDERSTORMS. AS A RESULT...SPC HAS WNY
AND PORTIONS OF CENTRAL NEW YORK OUTLINED WITHIN A SLIGHT CHANCE
FOR SEVERE THUNDERSTORMS. SPC'S MEAN DERECHO PARAMETER...WHICH IS
A PRODUCT OF DCAPE...MUCAPE AND THE 0-6 KM SHEAR CONTINUES TO
PLACE THE HIGHEST POTENTIAL FOR A DERECHO OVER SOUTHERN ONTARIO
CANADA AND THEN ADVANCING INTO PORTIONS OF WESTERN NEW YORK LATER
OVERNIGHT.
WILL PLACE HIGHEST POPS IN THE GRIDS ACROSS SOUTHERN LAKE ONTARIO
SHORELINE AND THE EASTERN LAKE ONTARIO REGION WHERE ISENTROPIC LIFT
ALONG WITH LOW LEVEL CONVERGENCE WILL BE GREATEST. THIS AREA WILL
ALSO LIKELY SEE THE GREATEST QPF WITH BASIN AVERAGE 0.50 INCHES OF
RAIN OVERNIGHT.
ON THURSDAY THE SFC LOW PRESSURE WILL BE NEAR LAKE HURON WITH A WARM
FRONT NUDGING DEEPER INTO WNY AND PORTIONS OF THE GENESEE VALLEY.
OVERNIGHT SHOWERS AND THUNDERSTORMS WILL LIKELY BE ENDING EARLY
THURSDAY MORNING AS THE ACTIVITY DRIFTS SOUTH AND EAST. MODEL
CONSENSUS IS TO TRACK THIS LOW PRESSURE SOUTH-SOUTHEASTWARD ACROSS
THE CWA...GENERALLY ALONG THE SOUTHERN SHORELINE OF LAKE ONTARIO AND
TOWARDS EASTERN NEW YORK. THIS WILL BRING SOUTHERN LAKE ONTARIO AND
THE SOUTHERN PORTIONS OF THE NORTH COUNTY INTO THE WARM SECTOR
THROUGH THE DAY WITH ADDITIONAL SHOWERS AND STRONG TO SEVERE
THUNDERSTORMS.
THERE MAY BE A BRIEF BREAK IN THE THUNDERSTORM ACTIVITY THURSDAY
MORNING AS THE INITIAL ELEVATED SHOWERS AND THUNDERSTORMS CARRY TO
THE EAST AND SOUTH...AND BEFORE DAYTIME SURFACE BASE INSTABILITY
INCREASES. LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL AND IT WILL BE
TOUGH TO TIME ANY BREAKS OF SUNSHINE...IF ANY. WITH A INCREASING
PRESSURE GRADIENT WINDS WILL BECOME BREEZY THURSDAY WITH SOUTHWEST WINDS
INCREASING THROUGH THE MORNING HOURS.
BEHIND THE WARM FRONT THURSDAY...INSTABILITY WILL INCREASE ALONG
WITH A CONTINUED FAVORABLE LOW LEVEL JET. MUCAPES RISE TO 2000 TO
2500 J/KG SOUTH OF THE WARM FRONT ALONG WITH STEEP MID LEVEL LAPSE
RATES OF OVER 8 C/KM. AS WE LOSE THE LOW LEVEL INVERSION THURSDAY
MORNING EXPECT THUNDERSTORMS TO QUICKLY BLOSSOM WITH DAYTIME
HEATING. THE TIMING AND PLACEMENT OF THUNDERSTORMS IS STILL
UNCERTAIN HOWEVER THE LIKELY AREAS FOR ANY SEVERE STORMS WILL REMAIN
SOUTH OF THE WARM FRONT...WITH THE POTENTIAL FOR THE FAR NORTHERN
AREAS OF THE NORTH COUNTY AND THE SAINT LAWRENCE VALLEY TO REMAIN
NORTH OF THE SEVERE WEATHER THREAT THROUGH THURSDAY LATE AFTERNOON.
STRONG FLOW ALOFT...40 TO 50 KNOTS AROUND 500 HPA WILL INCREASE
CHANCES THAT SOME OF THESE THUNDERSTORMS BRING DAMAGING STRAIGHT
LINE WIND GUSTS TO THE SFC...WHICH SHOULD EASILY MIX TO THE SFC WITH
THE STEEP LAPSE RATES AND INSTABILITY. GREATEST INSTABILITY WILL BE
ACROSS THE STATE LINE INTO THE SOUTHERN TIER...AND THIS AREA SPC HAS
HIGHLIGHTED WITH A MODERATE RISK OF SEVERE THUNDERSTORMS.
AIDING IN THE LIFT TOMORROW WILL ALSO BE A FAVORABLE POSITION OF A
250 HPA 110 KNOT JET. THIS WEST TO EAST ORIENTED JET OVER QUEBEC
WILL BE REINFORCED WITH A SPEED MAX FROM THE CENTRAL LAKES...LEAVING
THE EASTERN GREAT LAKES IN THE DIVERGENT RIGHT ENTRANCE REGION WHICH
WILL FAVOR LARGE SCALE LIFT.
ALSO PWATS SOUTH OF THE WARM FRONT WILL CLIMB TO A SOLID +2SD ABOVE
NORMAL WITH 2.00+ INCHES ACROSS THE CWA. THIS WILL FAVOR ANY
THUNDERSTORM BECOMING HEAVY...WITH AN ISOLATED RISK FOR FLOODING
POSSIBLE. CONTRARY...THIS RAIN WILL BE BENEFICIAL AND WILL PRODUCE
SOME SHORT TERM DROUGHT RELIEF...BUT EVEN WITH DRY GROUND VERY HIGH
RAINFALL INTENSITIES MAY RESULT IN LOCALIZED PROBLEMS.
LOWS TONIGHT WILL REMAIN ABOVE NORMAL WITH THE SOUTHERLY FLOW WITH
LOWS IN THE 60S...TO LOWER 70S CLOSER TO THE LAKES. HIGHS ON
THURSDAY WILL CLIMB INTO THE 80S SOUTH OF THE WARM FRONT...AND UPPER
70S ACROSS THE FAR NORTHERN NORTH COUNTRY.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
ONGOING THUNDERSTORMS WILL LINGER INTO THURSDAY NIGHT. THIS ACTIVITY
SHOULD DIMINISH OVERNIGHT WITH THE LOSS OF DAYTIME HEATING...HOWEVER
THERE IS AN INDICATION FROM A FEW MODELS (12Z RGEM/GFS) THAT ANOTHER
MCS MAY DEVELOP ACROSS NORTHERN OHIO OR SOUTHERN ONTARIO AND CLIP
SOUTHERN PORTIONS OF THE CWA THURSDAY NIGHT. THIS STILL APPEARS TO
BE A LOW PROBABILITY AT THIS POINT...WITH OTHER MODEL GUIDANCE
(SREF/NAM/UKMET/EUROPEAN) NOT SHOWING THIS MCS FEATURE. THUNDERSTORMS STILL
COULD BE STRONG INTO THE EVENING HOURS...WITH DIMINISHING SEVERE
WEATHER POTENTIAL AFTER MIDNIGHT.
FRIDAY LOOKS TO BE SOMEWHAT OF A LULL...WITH A ZONAL TO WEAKLY
CYCLONIC FLOW ALOFT. WITH DIURNAL HEATING...EXPECT AN INCREASING
CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON HOURS.
CONVERGENCE ZONES ALONG LAKE BREEZES MAY ALSO SERVE AS A FOCUS.
MODEL GUIDANCE CONTINUES TO BE IN GOOD AGREEMENT IN BRINGING AN
UPPER LEVEL TROF ACROSS THE REGION EARLY SATURDAY.
GFS/NAM/GGEM/EUROPEAN CONTINUE TO BE FAIRLY CLOSE WITH THIS...WITH A
GOOD CHANCE OF MORE SHOWERS AND THUNDERSTORMS SATURDAY. THESE
SHOULD BE OF THE HIT OR MISS VARIETY...WITH SOMEWHAT LIMITED AREAL
COVERAGE. THE EXCEPTION WILL BE ACROSS THE SOUTHERN TIER AND INTO
CENTRAL NEW YORK...WHERE THERE SHOULD BE FAIRLY SOLID AREAL COVERAGE.
OUTSIDE OF LOCALIZED HEAVIER AMOUNTS IN THUNDERSTORMS... EXPECT QPFS
TO GENERALLY BE LESS THAN A QUARTER INCH FRIDAY THROUGH SATURDAY.
TEMPERATURES WILL BE QUITE SEASONABLE DURING THE PERIOD....WITH
HIGHS IN THE UPPER 70S TO LOWER 80S BOTH FRIDAY AND SATURDAY.
ALSO...WITH THE NE FLOW ON THURSDAY NIGHT...AND LEFTOVER
MOISTURE...THERE COULD BE SOME LOCALLY DENSE FOG IN SPOTS.
DEVELOPMENT DEPENDS ON HOW MUCH LOW MOISTURE IS IN PLACE...AND IF
SKIES CLEAR ALOFT ALLOWING RADIATIONAL COOLING TO THE DEW POINT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE UPPER TROF WILL EXIT TO THE EAST SATURDAY NIGHT...ALLOWING HIGH
PRESSURE TO BUILD IN AT THE SURFACE. THIS HIGH WILL INFLUENCE OUR
WEATHER SUNDAY AND MONDAY...BRINGING FAIR WEATHER AND SEASONABLE TO
SLIGHTLY ABOVE NORMAL TEMPERATURES. MODEL AGREEMENT IS ABOVE
AVERAGE...WITH 12Z RUNS OF THE GFS/EUROPEAN/GGEM CLOSE IN THEIR
SOLUTIONS WITH RESPECT TO WESTERN NEW YORK.
AN UPPER TROF IS EXPECTED TO DEEPEN ACROSS THE REGION TUESDAY INTO
WEDNESDAY...WITH GENERAL MODEL AGREEMENT ON THIS PATTERN...HOWEVER MODELS
BEGIN TO DIFFER ON THE SPECIFICS. GIVEN THIS IS A FAIRLY SUBTLE AND
PERSISTENT FEATURE...WILL SIMPLY CARRY 30 POPS TUESDAY AND
WEDNESDAY...NOTING THAT THE SPECIFICS WILL PROBABLY MEANDER FROM RUN
TO RUN UNTIL THE EVENT GROWS CLOSER.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
OUTSIDE OF SOME DIURNAL CU AND DEBRIS FROM THE DECAYING MCS UPSTREAM
HIGH PRESSURE WILL MAINTAIN VFR CONDITIONS AT ALL TAF SITES INTO EARLY
THIS EVENING.
ATTENTION WILL TURN TO TONIGHT AS A SURFACE LOW TRACKS ACROSS THE
CENTRAL GREAT LAKES REGION. AHEAD OF THIS FEATURE A SURGING LOW LEVEL
JET WILL CARRY A WARM FRONT ACROSS THE REGION. GFS/NAM SHOW LLWS
RAMPING UP TO 45-50 KTS AT 2K BETWEEN 5Z THRU 12Z THURS FOR MOST TAF
SITES EXCEPT KART WHICH IF FORECAST TO BE NORTH OF THE WARM FRONT.
THE OTHER AREA OF CONCERN WILL BE THE DEVELOPMENT OF ORGANIZED
CONVECTION ACROSS THE CWA...ALTHOUGH THERE IS STILL SOME UNCERTAINTY
AS TO WHERE THE EXACT PLACEMENT OF THE ORGANIZED CONVECTION. WHERE THIS
CONVECTIVE ACTIVITY DOES DEVELOP EXPECT BRIEF MVFR AND IFR
CONDITIONS WITHIN THE SHOWERS AND THUNDERSTORMS ACTIVITY.
THURSDAY...EXPECT ANOTHER ROUND OF CONVECTIVE ACTIVITY TO DEVELOP
ACROSS THE REGION WITH POSSIBLE MVFR AND IFR FLIGHT CONDITIONS. AT THIS POINT
IT'S TO FAR OUT TO PINPOINT WHERE THESE SHOWER AND THUNDERSTORMS
WILL DEVELOP.
OUTLOOK...
THURSDAY NIGHT...SHOWERS AND THUNDERSTORMS ENDING. POSSIBLE IFR OR
LOWER IN LOW CLOUDS AND FOG.
FRIDAY AND SATURDAY...MAINLY VFR WITH CHANCES FOR SHRA.
SUNDAY AND MONDAY...VFR
&&
.MARINE...
FOR TONIGHT...A WARM FRONT WILL LIFT NORTH ACROSS WESTERN NEW YORK
AND APPROACH THE SOUTH SHORES OF LAKE ONTARIO BY 12Z THURSDAY. A
COMPLEX OF THUNDERSTORMS FORMING ALONG THIS FRONT COULD RESULT IN
STRONG WIND GUSTS ON THE LAKES OVERNIGHT...ESPECIALLY LAKE ONTARIO.
INCREASING SOUTHWEST WINDS BEHIND THE FRONT WILL IMPACT THE EASTERN
SHORES OF LAKE ERIE LATE TONIGHT THROUGH A GOOD PART OF THURSDAY.
WILL ISSUE A SCA FOR LAKE ERIE TOMORROW FOR WINDS AND WAVES CLIMBING
ABOVE SMALL CRAFT CRITERIA.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT THURSDAY FOR LEZ040-
041.
&&
SYNOPSIS...STANONIS
NEAR TERM...THOMAS
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...AR
MARINE...THOMASHazardous weather outlook, Jul 25, 5:02 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 502 AM EDT WED JUL 25 2012 NYZ001>008-010>014-019>021-085-260915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 502 AM EDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. A LARGE CLUSTER OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE WESTERN GREAT LAKES THIS EVENING THEN TRAVEL SOUTHEAST INTO PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK LATE TONIGHT. IT IS POSSIBLE THESE STORMS MAY FORM INTO A SQUALL LINE WITH THE POTENTIAL FOR DAMAGING WINDS...ALTHOUGH THERE REMAINS UNCERTAINTY ABOUT THE EXACT TRACK STORMS WILL TAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY EVENING. A LARGE CLUSTER OF THUNDERSTORMS MAY PRODUCE DAMAGING WINDS THURSDAY MORNING BEFORE EXITING THE AREA. ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES SLOWLY SOUTH ACROSS THE REGION. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. DEPENDING ON THE EXACT TIMING AND PLACEMENT OF THE COLD FRONT...SEVERE WEATHER MAY BECOME WIDESPREAD FROM THE SOUTHERN TIER INTO PORTIONS OF THE FINGER LAKES AND CENTRAL NEW YORK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND THURSDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 502 AM EDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. A LARGE CLUSTER OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE WESTERN GREAT LAKES THIS EVENING THEN TRAVEL SOUTHEAST INTO PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK LATE TONIGHT. IT IS POSSIBLE THESE STORMS MAY FORM INTO A SQUALL LINE WITH THE POTENTIAL FOR STRONG WINDS...ALTHOUGH THERE REMAINS UNCERTAINTY ABOUT THE EXACT TRACK STORMS WILL TAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY EVENING. A LARGE CLUSTER OF THUNDERSTORMS MAY PRODUCE STRONG WINDS THURSDAY MORNING BEFORE EXITING THE AREA. ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES SLOWLY SOUTH ACROSS THE REGION. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND THURSDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.